MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of this event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of this event.(b)(6).(b)(4).A visual evaluation of the returned rx delivery system found that the pull wire was returned completely retracted.The stent was not returned.The delivery system was bent at distal end of the push catheter also it was kinked approximately at 10.5cm from distal end of the push catheter.A functional inspection was performed, the pull wire was moved to its original position and it was observed that the guide catheter was detached from the delivery system and it was not returned with the stent for analysis, therefore the reported issue of stent failure to deploy could not be functionally verified.Then the pull wire was pushed back again and there was some resistance due to the kink/bend found.Based on the product analysis, it is possible that the way in which the device was handled and manipulated may have contributed to the reported issue.An excessive manipulation of the device can lead to kink/bend the device and once it is kinked/bent, it can cause friction in the kinked areas which can lead to difficult to retract the pull wire, excessive force applied to retract the pull wire or continued attempts to deliver the stent can lead to separate the guide catheter from the delivery system.Therefore, cause traced to component failure is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx biliary stent was used in the common bile duct in an unknown procedure.The exact date of the event was not reported.According to the complainant, during the procedure, when they attempted to release the rx biliary stent at the target site, severe resistance was encountered and the guide catheter was unable to be pulled.There were no patient complications reported as a result of this event.Investigation results revealed the guide catheter broke, therefore this event has been deemed an mdr reportable event.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8125949
Report Number3005099803-2018-61699
Device Sequence Number2166056
Product Code FGE
UDI-Device Identifier08714729337881
UDI-Public08714729337881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberM00545580
Device Catalogue Number4558
Device Lot Number0018365995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1